Oklahoma, 2007Winter Storm in Oklahoma, December 14 to 15, 2007
December 14 to 15, 2007 · NWS AMA · 1 event in 1 county or zone
An upper trough moved from the Four Corners region and across the Oklahoma Panhandle during the afternoon and evening hours. This upper trough combined with a cold airmass and plenty of low level moisture to produce a mixture of ice and snow over the eastern Oklahoma Panhandle.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough moved from the Four Corners region and across the Oklahoma Panhandle during the afternoon and evening hours. This upper trough combined with a cold airmass and plenty of low level moisture to produce a mixture of ice and snow over the eastern Oklahoma Panhandle. One half inch of ice was reported at Beaver Oklahoma in Beaver County along with three inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 14, 12:31 PM CST, 29 minutes earlier.
Area forecast discussion, Dec 14, 12:31 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1231 PM CST FRI DEC 14 2007
.AVIATION...
LOW CLOUDS...LOW VISIBILITIES...WINTRY PRECIPITATION AND BREEZY WINDS
WILL COMPLICATE THE FORECAST. WITH WARM AIR ALOFT AND SUBFREEZING
SURFACE TEMPERATURES...FREEZING DRIZZLE/RAIN WILL BE THE PRIMARY
PRECIPITATION TYPE UNTIL A COLD FRONT USHERS A DEEP LAYER OF COLD
AIR THIS AFTERNOON THROUGH THIS EVENING. WINDS ARE EXPECTED TO
INCREASE OVERNIGHT REACHING 15 TO 25 MPH. OTHERWISE...IFR/LIFR
CONDITIONS WILL PERSIST.
NUNEZ
&&
.PREV DISCUSSION... /ISSUED 1219 PM CST FRI DEC 14 2007/
UPDATE...
UPDATED THE FORECAST TO CHANGE THE HEAVY SNOW WARNING TO A WINTER
STORM WARNING...AND CHANGED THE SNOW ADVISORY TO A WINTER WEATHER
ADVISORY. MOST LOCATIONS AROUND THE PANHANDLES REPORTING FREEZING FOG
AND LIGHT FREEZING DRIZZLE WITH ICE ACCUMULATIONS GENERALLY LESS THAN
ONE QUARTER INCH. THINKING THE FREEZING DRIZZLE MAY LINGER A FEW MORE
HOURS BEFORE THE TRANSITION TO SNOW TAKES PLACE. STILL APPEARS THAT
SNOW BANDS WILL BE ABLE TO PRODUCE 4 TO 6 INCHES OF SNOW ACROSS THE
EASTERN PANHANDLES...WITH THE FAVORED AREAS FOR THE MOST
ACCUMULATIONS ACROSS THE NORTHEAST PANHANDLES. IN ADDITION...APPEARS
SFC GRADIENT WILL INCREASE AFTER MIDNIGHT PRODUCING BREEZY CONDITIONS
WHICH WOULD ALSO SUPPORT THE WINTER STORM WARNING.
PREV DISCUSSION... /ISSUED 538 AM CST FRI DEC 14 2007/
AVIATION...
ROUGH FORECAST FOR AVIATION INTERESTS THE NEXT 24 HOURS. SURFACE WIND
FIELD...SATURATED AIRMASS..AND TEMPERATURES THIS MORNING ARE ALL FAVORABLE
FOR KEEPING THE DENSE FOG LOCKED IN PLACE AT ALL TAF SITES. KAMA HAS
BEEN VLIFR CIGS/VISIBILITIES SINCE SHORTLY AFTER 12 AM CST/06Z UTC
AND THIS WILL PREVAIL THROUGH THE MORNING HOURS. NO WAY I COULD PUT
ANYTHING BUT VLIFR IN PREVAILING CONDITIONS IN THE KAMA AND KDHT TAF.
BY 15Z/9AM...WE SHOULD FINALLY BE ABLE TO MIX OUT ENOUGH TO GO BACK
INTO IFR CATEGORIES FOR MOST OF THE AFTERNOON. OUT OF ALL THE TAF
SITES...KGUY SHOULD HAVE THE LEAST AMOUNT OF TIME AT VLIFR.
NEXT AND BIGGEST QUESTION WILL BE WHEN THE SNOW WILL START AND WHAT
CEILINGS WILL DO IN THE MEANTIME. FORECAST MODELS ARE CONTINUING TO
SLOW DOWN THE ARRIVAL OF THE SNOW AND HAVE PUSHED ONSET OF SNOW BACK
AT ALL TAF SITES. STARTED OFF WITH SNOW IN TEMPO GROUPS BY LATE
THIS AFTERNOON AND THEN GO PREVAILING AFTER 00Z AT ALL SITES. KAMA
SHOULD SEE IFR CONDITIONS IN THE SNOWFALL THROUGH THE EVENING AND
OVERNIGHT HOURS...HOWEVER THERE WILL LIKELY BE PERIODS OF LIFR TO
VLIFR VISIBILITIES IN HEAVIER SNOW SHOWERS. THE GOOD NEWS IS THAT
SNOWFALL WILL LIKELY HELP KEEP IFR CEILINGS IN PLACE THROUGH TONIGHT.
KDHT AND KGUY WILL SEE SNOW START EARLIEST OUT OF THE THREE AS THE
STORM SYSTEM APPROACHES FROM THE WEST NORTHWEST.
FINALLY...EXPECT TO SEE WINDS RAMP UP AFTER MIDNIGHT CST/06Z SATURDAY
MORNING AS SURFACE LOW PRESSURE INTENSIFIES OVER THE RED RIVER
VALLEY/NORTH TEXAS. SUSTAINED SPEEDS OF 15KTS WITH GUSTS TO 25KTS OR
HIGHER WILL DEVELOP EARLY SATURDAY MORNING WHICH WILL COMPOUND THE
PROBLEMS WITH SNOW. LOW VISIBILITIES IN BLOWING SNOW COULD BE
POSSIBLE BUT HELD OFF PLACING THAT IN ANY OF THE TAFS UNTIL WE GET
CLOSER TO TOMORROW MORNING. UNCERTAINTY IS TOO GREAT TO TRY AND
PINPOINT WHEN THE BEST TIME FOR BLOWING SNOW WILL TAKE PLACE.
SNOWFALL IS EXPECTED TO PERSIST INTO SATURDAY MORNING AND LEFT SNOW
PREVAILING IN THE TAFS AS A RESULT.
JORDAN
PREV DISCUSSION... /ISSUED 353 AM CST FRI DEC 14 2007/
DISCUSSION...
ANOTHER WINTER WEATHER EVENT FOR THE PANHANDLES TODAY AND TONIGHT.
BIGGEST CONCERNS ARE TIMING OF THE PRECIP AND SNOWFALL AMOUNTS.
CHANGED DENSE FOG ADVISORY TO FREEZING FOG ADVISORY SINCE TEMPS JUST
ABOUT THE ENTIRE FORECAST AREA ARE BELOW FREEZING AND FORECASTED TO
REMAIN BELOW FREEZING UNTIL 18Z TODAY. ALSO...EXTENDED THE ADVISORY
TO INCLUDE ALL OF THE TX AND OK PANHANDLES. THE 00Z AND EVEN THE 06Z
FRIDAY RUN OF THE MODELS HAVE SLOWED DOWN THE TIMING OF THE UPPER
SYSTEM...SO DID INTRODUCE SOME SLIGHT CHANCE AND LOW END CHANCE POPS
FOR MAINLY THE EASTERN HALF OF THE PANHANDLES SATURDAY MORNING.
CLOSED UPPER LOW FORECASTED TO DIG SOUTH FROM THE FOUR CORNERS REGION
THIS MORNING AND THEN TRACK SLOWLY EAST ACROSS THE SOUTHERN ROCKIES
LATER TODAY AND TONIGHT. ONSET OF THE PRECIP APPEARS TO BE THIS
AFTERNOON...POSSIBLY AS EARLY AS 18Z TODAY...AND THEN CONTINUING INTO
THE OVERNIGHT HOURS TONIGHT. COLD FRONT FORECASTED TO PUSH SOUTH
ACROSS THE PANHANDLES THIS AFTERNOON AND THEN INTO THE SOUTHERN TX
PANHANDLE BY 00Z SATURDAY. COULD SEE SOME MIXED PRECIP AHEAD OF THE
FRONT...WITH THE SNOW DEVELOPING FOLLOWING THE PASSAGE OF THE FRONT
AS THE COLD LAYER DEEPENS. MODELS IN FAIRLY GOOD AGREEMENT THAT THE
HEAVIEST SNOWFALL WILL BE IN THE EASTERN SECTIONS OF THE FORECAST
AREA OFF THE CAPROCK BUT FEEL THAT AMOUNTS OVERDONE. WILL KEEP
CONTINUITY OF PREVIOUS FORECAST AND GRIDS WITH SOME 4+ INCHES IN THE
EAST...AND 1 TO 3 INCHES ON THE CAPROCK. THUS...ISSUED A HEAVY SNOW
WARNING FOR AREAS OFF THE CAPROCK FROM THE EASTERN OK PANHANDLE
SOUTHWARD TO INCLUDE THE EASTERN TWO ROWS OF THE TX PANHANDLE. ISSUED
SNOW ADVISORY FOR THE REMAINDER OF THE PANHANDLES. COULD HAVE
STARTED THE WARNING AND ADVISORY AT 00Z SATURDAY AS IT DOES APPEAR
THE HEAVIEST SNOW WILL OCCUR OVERNIGHT TONIGHT.
HOWEVER...UNCERTAINTIES IN THE TIMING OF THE FRONT AND ONSET OF
PRECIP WARRANTED AN EARLIER START TIME...SO WENT WITH 18Z TODAY.
UPPER SYSTEM TO TRACK SLOWLY EAST AND SHOULD PUSH OUT OF THE
PANHANDLES AFTER 18Z SATURDAY WITH CLEARING SKIES EXPECTED AS DRIER
AIR WORKS IN BEHIND THE UPPER TROUGH. SNOW COVER SHOULD HAMPER
WARMING OF TEMPS...AND WENT COLDER ON MAX TEMPS SATURDAY. WENT COOLER
ON TEMPS THIS WEEKEND AND THEN LEFT FORECAST FOR THE MOST PART ALONE
FOR NOW. DRIER WITH TEMPS EXPECTED ABOVE NORMAL MONDAY THROUGH FRIDAY.
THANK YOU WFO/S ABQ...LUB AND OUN FOR COORDINATION.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
ZONES: COLLINGSWORTH...DONLEY...GRAY...HEMPHILL...
LIPSCOMB...OCHILTREE...ROBERTS...WHEELER.
WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...WINTER STORM WARNING UNTIL 6 AM CST SATURDAY FOR THE FOLLOWING
ZONES: BEAVER.
WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR THE
FOLLOWING ZONES: CIMARRON...TEXAS.
&&
08/14Hazardous weather outlook, Dec 14, 1:00 PM CST, 0 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST FRI DEC 14 2007
OKZ001>003-TXZ001>020-151200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST FRI DEC 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A COMBINATION OF ICE AND SNOW ARE EXPECTED ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES THROUGH TONIGHT. A WINTER STORM WARNING IS IN EFFECT
FOR THE EASTERN ONE THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH 6 AM SATURDAY...WHERE ICE ACCUMULATIONS SHOULD BE LESS THAN
ONE QUARTER OF AN INCH AND SNOWFALL WILL RANGE FROM 4 TO 6 INCHES.
OVER THE REMAINDER OF THE PANHANDLES...A WINTER WEATHER ADVISORY IS
IN EFFECT THROUGH 6 AM SATURDAY...WHERE ICE ACCUMULATIONS SHOULD BE
LESS THAN ONE QUARTER OF AN INCH AND SNOWFALL TOTALS OF 1 TO 3
INCHES WILL BE POSSIBLE.
IN ADDITION...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES
TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND COOPERATIVE OBSERVERS ARE ASKED TO REPORT ICE AND SNOW
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN AMARILLO.
NUNEZ
In the hours before
Local storm report, Dec 14, 11:34 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1134 AM CST FRI DEC 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1129 AM FREEZING RAIN BEAVER 36.81N 100.52W
12/14/2007 E0.01 INCH BEAVER OK LAW ENFORCEMENT
&&
EVENT NUMBER 00129
NUNEZWinter Storm, Beaver
- When
- December 14, 1:00 PM CST to December 15, 1:00 AM CST
- Where
- Beaver forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
One half inch of ice was reported at Beaver Oklahoma along with three inches of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Kansas, December 14 to 15, 2007$40,000 · 4 events
- Heavy Snow and Winter Weather in Kansas, December 14 to 15, 200728 events
- Heavy Snow in Kansas, December 14 to 15, 20072 injured · 11 events
- Heavy Snow and Winter Weather in Oklahoma, December 14 to 15, 20072 injured · $5,000 · 8 events
- Heavy Snow and Winter Weather in Texas, December 14 to 15, 200713 events
- Heavy Snow and Winter Weather in Kansas, December 14 to 15, 200710 events
- Dense Fog in New Jersey, December 14, 20078 events
- High Surf in Hawaii, December 14 to 17, 20078 events
- Heavy Snow in Iowa, December 14 to 15, 20077 events
- Dense Fog in Pennsylvania, December 14, 20075 events
- Heavy Snow in Alaska, December 14 to 16, 20072 events
- Dense Fog in Delaware, December 14, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69380.